Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Mood Swings Of Needing Anti Depressants

Mood Swings Of Needing Anti Depressants

Has anyone dealt with this from MS, not from medication

posted over 3 years ago
A MyMSTeam Member said:

Hi,always a problem for everyone who has MS,for me it took 4 years before I came to terms with the unpredictability of it all and my moods started to level out,now its only on the especially bad /tiring days. Pain/discomfort has a way of making everyone a bit unsettled (to say the least).

posted over 3 years ago
A MyMSTeam Member said:

I was lucky and found relief in the first one. I didn’t realize how bad things upset me until I started medicine.

posted over 3 years ago
A MyMSTeam Member said:

Something in the range of 60-80% of MSer's suffer with anxiety and/or depression. Far more than occurs in the general population. MS changes our brain chemistry. Speak to your PCP or your neuro about it and get an anti-depressant. Do be aware that they take from 2-8 weeks to fully take effect AND you may need to try a couple of different ones to find the "right" one for you. Feel better!

posted over 3 years ago
A MyMSTeam Member said:

I think depression and mental health issues are very common with MS. Makes sense, really. Between dealing with the major life changes and the fact that your brain is likely involved, how can it not. Anyway, I think the MS Society has resources on depression. Good luck.

posted over 3 years ago
A MyMSTeam Member said:

Happy Birthday!!

If you find you are having the "wrong" reactions to things such as laughing at a funeral or crying during cartoons, you could have PseudoBulbar Affect (PBA). Mayo Clinic says, "Pseudobulbar affect (PBA) is a condition that's characterized by episodes of sudden uncontrollable and inappropriate laughing or crying. Pseudobulbar affect typically occurs in people with certain neurological conditions or injuries, which might affect the way the brain controls emotion."

Here is a 3 minute self-assessment
https://www.psycom.net/pseudobulbar-affect-test

Nuedexta is the only medication approved by the Food and Drug Administration that is designed to specifically treat PBA.

posted over 3 years ago
Already a Member? Log in